Anti-depressants anyone? - page 4
Over the years I have taken Celexa and most recently Paxil for my depression. I am now on Wellbutrin. My Celexas quit working, and my Paxils made me gain weight!(Like I needed that!). Anyone else... Read More
Aug 1, '02I took wellbutrin to help me stop smoking. I did not lose any wt. but I also did not gain any, with past stop smoking tech. I have. The only SE I found was insomina and I had a suffy nose, but as long as I did not take it to late it cut out most of the insomina. As for my mission to stop smoking it wonders and was well worth the SE. Good Luck!
Aug 1, '02Originally posted by inSANE
,,baggage left over from marriage to satan,,, NAKITAMOON
I thought I dated him, my goodness he gets around........
:chuckle :roll :chuckle
Aug 1, '02No, see, I am the true Satan, for i am Lucifer. For she that marry me, and divorce me, will have everlasting strife. I can only be happy when I marry the daughter of God, but since she is a myth, I'll keep on having my fun and destroying normal brains.
(Mario muttering under a psychotrophic spell) [humor]
Aug 2, '02Originally posted by mario_ragucci
No, see, I am the true Satan, for i am Lucifer. For she that marry me, and divorce me, will have everlasting strife. I can only be happy when I marry the daughter of God, but since she is a myth, I'll keep on having my fun and destroying normal brains.
(Mario muttering under a psychotrophic spell) [humor]
just an insomniac micro appreciatin true humour as micro sees it'
micro'Last edit by micro on Aug 3, '02
Aug 3, '02Was on Prozac for 8-9 months, thought I was getting better until I wanted to cry over everything and anything. Switched to Celexa-WOW-sweating and nightmares-no good!
Then changed to Welbutrin XR-amazing how much better I felt and quickly. Too bad I didn't try that one 2 years ago.
Almost non-existant libido, but when the hubby is seriously depressed and won't see anyone or 'take drugs', the se*life is not at the top of the priority list.
ps..A general "Thanx" for all posters-have learned much from everyone, from humor to how to beat the heat.
Aug 9, '02Wellbutrin -- I believe it was recently approved for the treatment of obesity (and you can ALSO use it to stop smoking).
For most of the antidepressant medications, you can take a "drug holiday" one day a week (you'll be amazed at how your sex drive perks up just missing one dose but you still have enough drug hanging around in there to keep your depression in check). Be sure and discuss it with your doc, though; don't just do it, ESPECIALLY if you've ever been suicidal.
SSRIs work a little differently for everyone, kinda depends on your brain chemistry. Prozac is your broad-spectrum SSRI (it affects more receptors; may work better for you but will have more side effects). Prozac Weekly (extended release) seems to avoid some of the side effects of the daily dosing, but beware that you'll have a "surge" for about an hour after you take it. (BTW Prozac is now generic so it is cheaper).
Zoloft is going to have more gastric side effects (diarrhea -- don't take this one if you have colitis).
Paxil seems to have more of the sexual side effects; this is the one that typically gets prescribed for premature ejaculators...but those side effects occur in women too...you feel really good but you never get there!
Luvox seems to get forgotten; it's another SSRI but they only went for the obsessive/compulsive indication. That doesn't mean it won't work for your depression, though!
Cellexa is one of the newest SSRIs and seems to have fewer side effects than most. It also doesn't seem to work as well for severe depression.
Don't take effexor if you have high blood pressure!
The reps downplay the weight gain aspect of most of the psych drugs but it's important when you start one to also start an exercise program (tell your patients taking them too!) even if it is just walking in your neighborhood.
SSRIs do stop working. If you notice a recurrence of the symptoms, immediately talk to your doc and switch; usually 6 mos on another SSRI and you can switch back to your original one if you want.
BTW most of the SSRIS are ALSO good for PMS (or PMDD as we in the psychiatric world now have to call it), anxiety, obsessive/compulsive disorder, hairpulling (no, not the frustration hair pulling!).
And if you have SEVERE mood swings accompanied by mania or irritation (having teenagers does NOT count), don't take an SSRI by itself. You must have a mood stabilizer such as lithium or depakote or zyprexa...be aware that these may all cause pretty severe weight gain (15 + pounds). If you start one, start an exercise program at the same time and stick with it. There is another med being tested now as a mood stabilizer that has a weight loss effect -- check out some journal articles if you want to know what it is.
Aug 9, '02Neurontin has also worked very well for me as a mood stabilizer. I went off of it for about four days--when I went back on it was like I was emerging from...um...something like zombiehood. Scary. (300mg BID).
Aug 9, '02I took wellbutrin to stop smoking... The pills worked, my wishy washy contitution didn't.
I am a hyper person my nature and the wellbutrin made me very nervous.... this may just be me, but I work nights and found myself scrubbing the kitchen floor at noon after working all night.
I did have horrible nightmares, but the doc says take it early to prevent this and it did..
My guess is if you have the depression "blaahhs", this will definately give you more umph. and the added energy in theory should help you loose weight.
Good luck, thinking of you
Aug 9, '02in the diagnosis of depression, there is a definite component of anxiety.....
*of course I speak of none of this through own experience* NOT
double negative anyone.....
medication can be a tricky thing.....if there is a need for it short or long term work closely with a doctor that you trust.....
do not self diagnosis or go to a doc that will just blindly do what their patient says.....the agreement should be that the patient and doc works together as a 'team' to ensure the
holistic care and optimum well-being of the 'patient'
otherwise why even go.......
where did any of this come from.........
nowhere, just micro speaking outloud, well not actually not speaking.....right now, typing on keyboard..........
be well everyone........
Aug 9, '02Well, Debbielynn, I took Wellbutrin while attempting to quit smoking. The insomnia was so bad that I smoked just to get sleepy--I mean, like it's 4am and my eyes were so wide open they looked like twin moons. Anyway, I've also been on Zoloft in the past for pesky ever increasing depression which was interspersed with horrific manic attacks--well, I hit the dosage limit on the Zoloft without any positive response. Then one day when I was contemplating just how to go about killing myself without making a mess and involving other people, it came to me that I ought to just fire my physician instead and find another. This new doc sent me to a psychologist who tested me and guess what- I have Attention Deficit Disorder. On her suggestion, my MD put me on Concerta 18mgs daily and Effexor 150mgs daily. That was 12 months ago and I can tell you that I am one relieved gal. The change is amazing, but not overwhelming- and I have to credit the Effexor for much of my relief because I now do not take the Concerta daily, only prn, as I learn how to better deal with my ADD symptoms.
Aug 9, '02Been on Celexa two years next month, and it's worked GREAT for me! Wanted to go off of it so I could lose the weight I gained while on it, but doc told me today NO....maybe in a few months....and was my hubby happy to hear THAT news! :chuckle
Tried Zoloft and Paxil BEFORE the Celexa......and they both gave me bad bad dreams, so couldn't take those two. I asked my doc today if it was true that weight loss is a side effect of Wellbutrin, and she said NO.....one does NOT lose weight on Wellbutrin.....HAD SHE SAID YES...I would have said SWITCH ME DOC.....ASAP! :chuckle So.....I tarry on with my Celexa for a few more months...still fighting the weigh gain.....that alone is making me depressed! Told doc that....she gave me a consult to attend the nutrition class at the hospital for people depressed about their eating habits, weight gain, etc. In other words, she is more concerned about my emotional stability than my weight. Ha! She's only a buck o five herself....but, I love her...she's a great doc! :kiss
Aug 10, '02I've been lucky so far haven't had the need for them.....yet. How do you know that you should be put on this stuff??? When you find it difficult to function?